Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 51, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Oct 26, 2010, 6:57 PM CDT for Cherokee County, Alabama. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2010, 6:57 PM CDT (23:57 UTC)
- Expired
- Oct 26, 2010, 7:14 PM CDT
- In force
- 17 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 2:59 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
498
WFUS54 KBMX 262357
TORBMX
ALC019-270030-
/O.NEW.KBMX.TO.W.0051.101026T2357Z-101027T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME NORTH CENTRAL CHEROKEE COUNTY IN NORTHEAST ALABAMA...
* UNTIL 730 PM CDT
* AT 657 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED NEAR FORT PAYNE...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLOUDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3451 8550 3444 8549 3439 8562 3441 8562
3443 8559 3447 8558 3450 8556 3452 8552
3452 8551
TIME...MOT...LOC 2357Z 243DEG 43KT 3448 8560
$$
192 follow-up statements
922
WWUS54 KBMX 270006
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 PM CDT TUE OCT 26 2010
ALC019-270030-
/O.CON.KBMX.TO.W.0051.000000T0000Z-101027T0030Z/
CHEROKEE AL-
706 PM CDT TUE OCT 26 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME NORTH CENTRAL
CHEROKEE COUNTY UNTIL 730 PM CDT...
AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR CLOUDLAND...OR 6 MILES SOUTHEAST OF VALLEY
HEAD...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3451 8550 3444 8549 3443 8558 3447 8558
3450 8556 3452 8552 3452 8551
TIME...MOT...LOC 0006Z 239DEG 35KT 3453 8551
$$
19122
WWUS54 KBMX 270014
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
714 PM CDT TUE OCT 26 2010
ALC019-270024-
/O.CAN.KBMX.TO.W.0051.000000T0000Z-101027T0030Z/
CHEROKEE AL-
714 PM CDT TUE OCT 26 2010
...THE TORNADO WARNING FOR EXTREME NORTH CENTRAL CHEROKEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3451 8550 3444 8549 3443 8558 3447 8558
3450 8556 3452 8552 3452 8551
TIME...MOT...LOC 0014Z 239DEG 35KT 3460 8543
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Oct 26, 6:47 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 26, 6:47 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 647 PM CDT TUE OCT 26 2010 .UPDATE...FOR 00Z AVIATION. && .DISCUSSION... TAKING A LOOK AT THE OVERALL SCHEME OF THE STORM SYSTEM. UPPER LOW CONTINUES TO STRENGTHEN ACROSS THE NORTHERN PLAINS. THIS IN TURN IN HELPING THE ENVIRONMENT INCREASE INSTABILITY ACROSS THE NORTH. AS OF 230 PM...HERE ARE SOME MORE SPECIFIC NUMBERS IN THIS AREA...GENERALLY NORTH OF THE I-20 CORRIDOR. THE STORM RELATIVE HELICITY FROM 0-1KM IS BETWEEN 250 AND 300. THE STORM RELATIVE HELICITY FOR THE 0-3KM IS BETWEEN 300 AND 350. BULK SHEAR NUMBERS FOR THE 0-1KM ARE BETWEEN 30-35. LAPSE RATES ARE ALSO AROUND 7 TO 7.5 BETWEEN THE 0-3KM RANGE. STORMS ARE ROTATING AND WILL CONTINUE THROUGH THE EARLY EVENING. LOOK FOR THE OVERALL DYNAMICS TO BEGIN TO WEAKEN AS THE NIGHT PROGRESSES...ALTHOUGH SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE NIGHT. A NEW TORNADO WATCH HAS BEEN ISSUED AS WELL. FOR SPECIFICS ON THE THREAT OF THE MOMENT CONTINUE TO CHECK OUT THE HOMEPAGE AS WELL AS THE HWO. THE SYSTEM WILL CLEAR OUT BY WEDNESDAY NIGHT AS THE MAIN COLD FRONT CLEARS THE AREA. THE COLD EST AIR WILL COME IN DURING THE DAY THURSDAY WITH COLD MORNINGS IN STORE FOR FRIDAY THROUGH SUNDAY MORNINGS. AT THIS POINT IT APPEARS THAT THE COLDEST MORNING WILL BE SATURDAY MORNING. MAY EVEN SEE A FAIRLY WIDESPREAD FREEZE/FROST AREAWIDE. && .AVIATION...00Z TAF DISCUSSION. LINE OF CONVECTION APPROACHING THE INTERSTATE 59 CORRIDOR THIS EVENING. SOUTH OF THE LINE ISOLATED SHOWERS AND THUNDERSTORMS ATTM. FORECAST CALLS FOR CONVECTIVE LINE TO VERY SLOW PROGRESS SOUTHWARD THROUGH THE EVENING AND OVERNIGHT AND THEN GRADUALLY MOVE THROUGH CENTRAL ALABAMA DURING THE DAYTIME WEDNESDAY. VARIABLE CLOUDINESS WITH MVFR TO IFR CEILINGS WILL BE POSSIBLE AHEAD OF THE LINE. SUSTAINED WINDS WILL BE SOUTHERLY AT 5 TO 10 KTS WITH SOME OCCASIONAL HIGHER GUSTS POSSIBLE THROUGH 06Z. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 61/88
Hazardous weather outlook, Oct 26, 6:02 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 602 PM CDT TUE OCT 26 2010 ALZ011>015-017>050-272300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 602 PM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE WILL CONTINUE TO BE A THREAT OF SEVERE THUNDERSTORMS... INCLUDING ISOLATED TORNADOES...THROUGH THE EVENING HOURS. WITH THE LOSS OF THE HEATING OF THE DAY...THE STORMS ARE EXPECTED TO DECREASE IN INTENSITY AND COVERAGE. HOWEVER...ISOLATED STORMS MAY LAST UNTIL 9 PM OR LONGER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG STORMS ARE POSSIBLE ON WEDNESDAY AS A COLD FRONT SLOWLY MOVES SOUTHWARD ACROSS CENTRAL ALABAMA. WIND GUSTS WILL BE THE PRIMARY THREAT. AREAS OF FROST WILL BE POSSIBLE IN PORTIONS OF CENTRAL ALABAMA FRIDAY AND SATURDAY MORNINGS...AS COLD AIR FILTERS INTO THE STATE BEHIND THE COLD FRONT. THE COLDEST MORNING WILL LIKELY BE SATURDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN 32 AND 36 DEGREES IN MANY OUTLYING AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL CONTINUE DUE TO A SEVERE THUNDERSTORM AND TORNADO THREAT THIS THROUGH THIS EVENING. 61
In the hours before
Local storm report, Oct 26, 3:49 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG WNW WESTOVER 33.35N 86.54W
10/26/2010 SHELBY AL PUBLIC
TREE DOWN BLOCKING THE ROAD AT WESTOVER RD AND HWY 280.
&&
GOLDENLocal storm report, Oct 26, 3:55 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG CALERA 33.10N 86.75W
10/26/2010 SHELBY AL AMATEUR RADIO
TREES DOWN 13199 SR25
&&
MBAERLocal storm report, Oct 26, 4:34 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG NAUVOO 33.99N 87.49W
10/26/2010 WALKER AL AMATEUR RADIO
TREES DOWN SLICK LIZARD ROD
&&
MBAERLocal storm report, Oct 26, 4:39 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL IRONATON 33.43N 85.97W
10/26/2010 E1.00 INCH TALLADEGA AL FIRE DEPT/RESCUE
&&
MBAERSpecial weather statement, Oct 26, 4:57 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 457 PM CDT TUE OCT 26 2010 ALZ014-262245- WINSTON AL- 457 PM CDT TUE OCT 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WINSTON COUNTY UNTIL 545 PM CDT... AT 453 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF WINSTON FREE STATE BARN...OR 7 MILES NORTH OF LYNN...MOVING NORTHEAST AT 60 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ARLEY... ASHRIDGE... WINSTON FREE STATE BARN... DOUBLE SPRINGS... HOUSTON RECREATIONAL AREA... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GOGGINS
Local storm report, Oct 26, 4:59 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 3 NW JASPER 33.88N 87.31W
10/26/2010 WALKER AL EMERGENCY MNGR
SARAGOSSA AND HOLLY GROVE ROAD, ROOF BLOWN OFF HOUSE,
HORSES TRAPPED.
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 8:01 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 22 hr |
| Oct 26, 12:20 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 25 min |
| Oct 26, 12:30 PM CDT | Tornado Warning | BMX | Marion | 15 min |
| Oct 26, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 23 min |
| Oct 26, 2:28 PM CDT | Tornado Warning | BMX | Walker, Winston | 32 min |
| Oct 26, 2:39 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Walker | 51 min |
| Oct 26, 2:46 PM CDT | Tornado Warning | BMX | Fayette, Walker | 29 min |
| Oct 26, 2:48 PM CDT | Tornado Warning | BMX | Calhoun, Etowah, St. Clair | 42 min |
| Oct 26, 3:11 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 49 min |
| Oct 26, 3:14 PM CDT | Tornado Warning | BMX | Walker, Winston | 38 min |
| Oct 26, 3:19 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Etowah, St. Clair | 41 min |
| Oct 26, 3:22 PM CDT | Tornado Warning | BMX | Blount | 38 min |
| Oct 26, 3:39 PM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 51 min |
| Oct 26, 4:00 PM CDT | Tornado Warning | BMX | Tuscaloosa | 26 min |
| Oct 26, 4:08 PM CDT | Tornado Warning | BMX | Clay, Cleburne, Talladega | 52 min |
| Oct 26, 5:05 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph, Talladega | 40 min |
| Oct 26, 5:15 PM CDT | Tornado Warning | BMX | Blount | 30 min |
| Oct 26, 5:20 PM CDT | Tornado Warning | BMX | Winston | 11 min |
| Oct 26, 5:37 PM CDT | Tornado Warning | BMX | Blount | 20 min |
| Oct 26, 5:54 PM CDT | Tornado Warning | BMX | Walker, Winston | 13 min |
| Oct 26, 6:01 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 44 min |
| Oct 26, 6:36 PM CDT | Tornado Warning | BMX | Tuscaloosa | 39 min |
| Oct 26, 6:49 PM CDT | Tornado Warning | BMX | Blount, Jefferson | 41 min |
| Oct 26, 6:50 PM CDT | Tornado Warning | BMX | Fayette, Walker | 26 min |
| Oct 26, 6:55 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 50 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.